Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 30, 2018, 3:00 AM MDT. It took effect at Apr 30, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2018, 3:00 AM MDT (09:00 UTC)
- In effect from
- Apr 30, 2018, 12:00 PM MDT
- Expired
- Apr 30, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
581 WWUS75 KABQ 300900 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 300 AM MDT Mon Apr 30 2018 NMZ527-528-530-531-302100- /O.NEW.KABQ.WI.Y.0033.180430T1800Z-180501T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 300 AM MDT Mon Apr 30 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * LOCATION...Northeast Plains, Far Northeast Highlands and the Raton Ridge/Johnson Mesa. * WINDS...Southwest 25 to 35 mph, with occasional gusts to near 50 mph. * TIMING...Winds increasing through mid day, peaking late afternoon, then trending down early evening. * VISIBILITY...Locally reduced in blowing dust to between 3 and 5 miles. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
707 WWUS75 KABQ 301922 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 122 PM MDT Mon Apr 30 2018 NMZ527-528-530-531-010200- /O.CON.KABQ.WI.Y.0033.000000T0000Z-180501T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 122 PM MDT Mon Apr 30 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Northeast Plains, Far Northeast Highlands and the Raton Ridge/Johnson Mesa. * WINDS...Southwest 25 to 35 mph, with occasional gusts to near 45 mph. * TIMING...Winds peaking late afternoon, then trending down early evening. * VISIBILITY...Locally reduced in blowing dust to between 3 and 5 miles. * LOCAL IMPACTS...Strong cross winds will impact large and high profile vehicles. Light weight objects may be knocked over or tossed around the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
059 WWUS75 KABQ 010132 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 732 PM MDT Mon Apr 30 2018 NMZ527-528-530-531-010245- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-180501T0200Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 732 PM MDT Mon Apr 30 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have fallen below advisory thresholds this evening, therefore the wind advisory will be allowed to expire. Strong southwest winds will return Tuesday afternoon. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:46 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 29, 11:46 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1146 PM MDT Sun Apr 29 2018 .AVIATION... 06Z TAF CYCLE Low stratus may develop overnight across portions of the plains and result in MVFR cigs at KTCC. Otherwise, VFR conditions prevail and are forecast to persist. Increasing southwest flow will result in gusts to between 30-35kts by Monday afternoon. 11 && .PREV DISCUSSION...853 PM MDT Sun Apr 29 2018... .UPDATE... Update to remove/lower PoPs/Wx for the rest of the evening. Storms have moved into Texas, and though the dryline is sloshing back westward with the aid of outflow boundaries, additional storms are not expected this evening and overnight as the atmosphere continues to stabilize. Updates already out. 34 && .PREV DISCUSSION...226 PM MDT Sun Apr 29 2018... .SYNOPSIS... Sharp trough moving into the Great Basin tonight will lift northeast Monday, sweeping most of the moisture out of NM. The next storm will organize over the southern Great Basin Monday night and Tuesday before lifting northeast Wednesday, with the trough axis crossing NM Thursday. A pretty good swath of precipitation should impact western and north central areas Tuesday night through Wednesday night, diminishing over northern areas Thursday. Huge differences in the long range models as to what happens next weekend. GFS has a storm passing to our south while the ECMWF and CMC have weak ridging. && .DISCUSSION... Showers and thunderstorms fighting hard to develop over the eastern plains from Capulin to Roy. Santa Rosa, western De Baca to Roswell. The farther east they go the stronger they will be, with a few storms possibly going severe close to the TX border late this afternoon and early this evening. West and central areas will be dry and comfortably cool tonight. A dry, breezy to windy and mild day Monday, setting the stage for fire weather concerns across central and eastern areas. Winds will reach advisory levels in the northeast. A closed low will form over Utah Monday, organizing and deepening as it heads south to near or west of Las Vegas, NV by late Tuesday. It will lift northeast and weaken Wednesday, with a trough crossing NM Thursday. West through north central regions of NM will be favored for convection starting Tuesday night, and continuing into Thursday. Temperatures will gradually lower from Tuesday through Thursday. Breezy to windy conditions in central and eastern areas will mean more fire weather concerns through Thursday. Friday will be dry and warmer. Then the models diverge on next weekends forecast. The GFS develops a big closed low over Baja CA Saturday, drawing moisture north ahead of it, which results in decent precipitation over the west and south central through the weekend. The ECMWF and CMC have a ridge over the state, although the CMC has a decent amount of QPF from return flow moisture by Sunday over the west. Cut back on the Superblend POPs Saturday into early next week, which seemed to favor the GFS and not factor in the dry ECMWF. CHJ && .FIRE WEATHER... ...RED FLAG WARNING MONDAY AFTERNOON OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO... ...FIRE WEATHER WATCH TUESDAY OVER MUCH OF THE AREA... The critical fire weather pattern remains in place with fire growth highly likely through Wednesday. SW winds have already strengthened over western NM reaching advisory at Gallup, with very high MixHgts present over the entire state. A line of convection has begun just east of the ctrl mtn chain where dry ltg and gusty erratic downburst winds will be the main concern through this evening. Convective tstorms will individually move to NE with the line of storms itself shifting east into TX by this evening. The dry-line shifts east Monday with critical fire weather expanding over eastern NM. MixHgts remain very high with ventrates also remaining excellent. Haines6 will also be present over much the state tomorrow, with MinRH likely dipping below 10% state wide except atop the northern mtn peaks. SW winds will also expand east with the strongest sustained winds 25-30kts across the NE plains of NM. By Tuesday, an upper low moving over the lower CO river basin will bring another windy day across much of the state. The one limiting factor for higher wind speeds will be high cloud cover moving over the state limiting mixing. Regardless, critical fire weather conditions are expected across much eastern and central NM again Tuesday afternoon. The west will likely see an hour or two of critical Tuesday afternoon as well. Another round of critical is likely across the east Wednesday as the low begins to open up over AZ. Some wetting precip is also likely across western and northwestern NM Wednesday with chances for showers lingering through Thursday across the northern mtns. Long range, the forecast becomes very unclear with model divergence very high. The GFS closes off a new low over the Baja spinning up beneficial Gulf moisture into NM, while the ECMWF does not and we stay dry into next weekend. So stay tuned as the forecast evolves beyond Thursday. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Monday for the following zones... NMZ103>109. Fire Weather Watch from Tuesday morning through Tuesday evening for the following zones... NMZ103-104-106>108. && 28
Hazardous weather outlook, Apr 29, 3:12 AM MDT, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 312 AM MDT Sun Apr 29 2018 NMZ501>540-301130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 312 AM MDT Sun Apr 29 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few strong to severe storms are possible near the Texas border this afternoon and evening, with large hail and damaging winds being the primary threats. A red flag warning is in effect this afternoon and early evening for much of central New Mexico where low relative humidity values combined with strong south winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are possible Monday afternoon and early evening across a larger portion of central and northern New Mexico, with windier conditions forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:19 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Apr 30, 2:19 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.